CASE REPORT
Year : 2016  |  Volume : 9  |  Issue : 1  |  Page : 117-120

Atorvastatin induced thrombocytopenia: A case report and review of literature


1 Department of Pulmonary Medicine, Allergy and Asthma Research Centre, Kolkata, West Bengal, India
2 Department of Clinical and Experimental Pharmacology, School of Tropical Medicine, Kolkata, West Bengal, India
3 Department of Pharmacology, Lady Hardinge Medical College, New Delhi, India

Correspondence Address:
Sukanta Sen
Department of Clinical and Experimental Pharmacology, School of Tropical Medicine, Kolkata - 700 073, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0975-2870.167984

Rights and Permissions

A 65-year-old hypertensive male, with co-existing benign prostatic hyperplasia for last 5 years was on tab telmisartan 40 mg and tab tamsulosin 0.4 mg, both once daily. He was found dyslipidemic on a routine investigation and was put on tab atorvastatin 10 mg once daily. The patient developed a petechial rash and bleeding from gums within a week of starting atorvastatin, and his platelet count dropped to 15,000/cmm. Atorvastatin was suspected to be the offender as no other causes of thrombocytopenia could be implicated. Atorvastatin was discontinued and intravenous steroid and platelet transfusion given. Platelet count improved gradually and became normal after 10 days. Causality assessment as per the Naranjo algorithm revealed a "probable association" with atorvastatin therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed9218    
    Printed63    
    Emailed0    
    PDF Downloaded374    
    Comments [Add]    

Recommend this journal